During the monthly code team review, it is noted that regulators have been consistently missing from the O2 tanks. Which of the following is a nurse's best action?
Answer(s): B
The absence of regulators from O2 tanks is a serious issue that can affect patient care. The nurse manager is in a position to address this problem effectively by ensuring the availability of necessary equipment. Therefore, the best action would be to inform the nurse manager of the need for more regulators. While documenting the issue and reporting to the shift supervisor are important, they do not directly address the problem. Forming a task force could be helpful, but it might take more time to implement solutions.
A patient with a spinal cord injury at T7 tells the nurse that they now have a pounding headache. The nurse should
Answer(s): A
A sudden and severe headache in a patient with a spinal cord injury at T7 could be a symptom of autonomic dysreflexia. This condition is a potentially life-threatening medical emergency that can occur in individuals with spinal cord injuries above the T6 level. It is most commonly triggered by an overfull bladder or a blocked catheter. Therefore, the nurse should first check for bladder distension.
After the administration of haloperidol (Haldol), a nurse should monitor closely for
ExploreHaloperidol has a known side effect of prolonging the QT interval, which can lead to cardiac dysrhythmias. Therefore, after the administration of haloperidol, it is important for a nurse to monitor for a prolonged QT interval and cardiac dysrhythmias. This is why continuous cardiac monitoring is recommended if repeated doses are given.
After consultation with the interdisciplinary team, a nurse implements progressive mobility by having the patient sit at the side of the bed. The patient's HR increases by 10, RR increases by 6, SpO2 remains at 94%, and BP remains stable. The patient states he is tired. Which of the following should be the nurse's next action?
The patient's increased heart rate and respiratory rate, along with the patient's statement of feeling tired, may indicate that the activity was too strenuous. It's important to ensure patient safety and comfort, so the nurse should return the patient to a supine position. The physician should be notified about the patient's response to the activity for further evaluation and to adjust the care plan if necessary.
A patient underwent a successful percutaneous coronary intervention to the left anterior descending coronary artery. The patient suddenly begins to complain of dyspnea, jaw pain, and chest tightness. The bedside monitor displays sinus tachycardia and ST segment elevation in lead V2. The patient's neck veins are flat and BP is 152/98. Which of the following is the most likely cause of the patient's symptoms?
The patient presents with dyspnea, jaw pain, chest tightness, and sinus tachycardia with ST segment elevation in lead V2 after a percutaneous coronary intervention (PCI). These symptoms are indicative of myocardial ischemia or infarction, likely due to a re-occlusion of the treated coronary artery. Coronary artery occlusion is a common cause of these acute symptoms post-PCI. Other options like pulmonary hypertension, vasovagal reaction, and cardiac tamponade are less consistent with the clinical presentation.
AACN Adult CCRN Certification Review Course, AACN CCRN Exam Handbook.
Post your Comments and Discuss AACN CCRN exam prep with other Community members:
Our website is free, but we have to fight against AI bots and content theft. We're sorry for the inconvenience caused by these security measures. You can access the rest of the CCRN content, but please register or login to continue.